Alert archive / New York / Gale Warnings in 2017
Gale Warning 34, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 5, 2017, 3:40 AM EST. It took effect at Dec 5, 2017, 6:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2017, 3:40 AM EST (08:40 UTC)
- In effect from
- Dec 5, 2017, 6:00 PM EST
- Expired
- Dec 6, 2017, 3:31 AM EST
- In force
- 10 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
685 WHUS71 KOKX 050840 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 340 AM EST TUE DEC 5 2017 ANZ330-350-353-051645- /O.CON.KOKX.SC.Y.0108.171205T0900Z-171205T2300Z/ /O.UPG.KOKX.GL.A.0025.171205T2300Z-171206T1100Z/ /O.NEW.KOKX.GL.W.0034.171205T2300Z-171206T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 340 AM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET ON THE OCEAN. SEAS 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ340-345-355-051645- /O.EXT.KOKX.SC.Y.0108.171205T0900Z-171205T2300Z/ /O.NEW.KOKX.GL.W.0034.171205T2300Z-171206T1100Z/ PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 340 AM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY. * WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 9 FEET ON THE OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-051645- /O.EXT.KOKX.SC.Y.0108.171205T0900Z-171206T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 340 AM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
428 WHUS71 KOKX 051649 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1149 AM EST TUE DEC 5 2017 ANZ330-340-345-350-353-355-060100- /O.CON.KOKX.SC.Y.0108.000000T0000Z-171205T2300Z/ /O.CON.KOKX.GL.W.0034.171205T2300Z-171206T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1149 AM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET ON THE OCEAN. SEAS 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-060100- /O.CON.KOKX.SC.Y.0108.000000T0000Z-171206T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 1149 AM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
246 WHUS71 KOKX 052018 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 318 PM EST TUE DEC 5 2017 ANZ330-340-345-350-353-355-060430- /O.CON.KOKX.SC.Y.0108.000000T0000Z-171205T2300Z/ /O.CON.KOKX.GL.W.0034.171205T2300Z-171206T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 318 PM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS AND SEAS...SOUTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET ON THE OCEAN AND 3 TO 5 FEET ON EASTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-060430- /O.CON.KOKX.SC.Y.0108.000000T0000Z-171206T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 318 PM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
662 WHUS71 KOKX 052255 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 555 PM EST TUE DEC 5 2017 ANZ330-340-345-350-353-355-061100- /O.EXP.KOKX.SC.Y.0108.000000T0000Z-171205T2300Z/ /O.CON.KOKX.GL.W.0034.171205T2300Z-171206T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 555 PM EST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-061100- /O.CON.KOKX.SC.Y.0108.000000T0000Z-171206T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 555 PM EST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST WEDNESDAY... * WINDS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
396 WHUS71 KOKX 060831 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 331 AM EST WED DEC 6 2017 ANZ330-340-345-061700- /O.CAN.KOKX.GL.W.0034.000000T0000Z-171206T1100Z/ /O.EXA.KOKX.SC.Y.0108.000000T0000Z-171206T1700Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 331 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-061700- /O.CAN.KOKX.GL.W.0034.000000T0000Z-171206T1100Z/ /O.EXB.KOKX.SC.Y.0108.000000T0000Z-171207T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 331 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-061700- /O.CAN.KOKX.GL.W.0034.000000T0000Z-171206T1100Z/ /O.EXB.KOKX.SC.Y.0108.000000T0000Z-171206T2300Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 331 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-061700- /O.CON.KOKX.SC.Y.0108.000000T0000Z-171206T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- 331 AM EST WED DEC 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 5, 12:36 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 5, 12:36 AM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service New York NY
1236 AM EST Tue Dec 5 2017
.SYNOPSIS...
A frontal system approaches on Tuesday, with a cold front
moving through late Tuesday night into Wednesday morning. High
pressure gradually builds in Thursday and Thursday night. A wave
of low pressure stays offshore Friday, with a second wave of
low pressure developing along the northern Mid Atlantic coast
Saturday and Saturday night. Deepening low pressure moves into
Southeastern Canada late Sunday. Weak high pressure will be in
control Monday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Temperatures were slightly adjusted as well as dewpoints and
very minor adjustments were made to cloud coverage. Forecast is
mainly on track. Any light rain showers look to hold off until
later overnight into daybreak for locations north and west of
NYC.
Temps stabilize and slightly rise later tonight as stratus
becomes more widespread with SE flow saturating atmosphere
under a strengthening inversion. These conditions are also
causing the fog across Orange County to mix out and vsby to
improve.
The overall weather pattern exhibits surface high pressure
moving offshore tonight. Southerly flow sets up with increasing
low level warm advection as a warm front approaches and lifts
north of the area late tonight. Increasing chance for light rain
shower activity across NW portions of the region overnight in
response.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
The warm front moves to our north Tuesday morning, which could
bring with it a few showers. A better chance for showers comes
later in the day as a strong cold front approaches from the
west. This front is expected to bring a period of rain to the
region, with the best chances Tuesday evening afternoon and
Tuesday night, with rain ending during the day on Wednesday.
Rainfall amounts will generally range from three quarters of an
inch to an inch. A few locally higher amounts may be possible
across eastern CT. Some of the rain may be moderate to locally
heavy at times. NAM/GFS/ECMWF all in fairly good agreement and a
model blend was used in the short term.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Major pattern change gets underway with highly amplified and
progressive western CONUS ridge and eastern CONUS trough. This will
pave the way eventually for first sustained wave of winter type air
masses to invade our area. With overall trend to colder over time.
Polar front gets off the east coast with a return to more seasonable
temperatures into Wednesday night and Thursday. By Thursday night
lower thicknesses get established with temperatures dropping a bit
below average for this time of year.
The polar front will stall off the eastern seaboard late Thursday
into Friday. A wave will develop along the front by Friday, but
latest thinking is that this wave will stay offshore enough and not
bring significant precipitation to the region. This will have to be
watched due to highly amplified nature of trough. Majority of
medium range model guidance continues to keep energy left behind in
the southwestern CONUS, and whatever does come out gets sheared.
With the lack of bundled energy shown by latest guidance expecting
this wave to stay mainly offshore.
Differences in guidance begin to show up for Saturday into early
Sunday as a strong northern branch shortwave is shown by most
guidance with perhaps enough energy to work with to have wintry
precipitation across much of the region on Saturday. Details still
sketchy at this point and will most likely remain so until guidance
comes into better agreement in timing and tracking of this feature.
Regardless of any wintry precipitation outcome during Saturday into
early Sunday, increasing cold advection behind intensifying low
pressure will result in a blustery and cold close to the weekend.
Some moderation is possible late in the period with weak ridging
ahead of the next reinforcing shot of cold air, with possibly even
colder air by the middle of next week.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
***Note that KTEB and KLGA are now 30 Hour TAFs***
A cold front will slowly approach the area today.
Lingering fog across the Lower Hudson Valley will continue to
dissipate early this morning as winds begin to strengthen ahead
of the front.
Otherwise, ceilings mainly around 3000-3500 ft have developed,
and will gradually lower through the night with MVFR at all
locations around 12z. -RA develops in the afternoon, continuing
into the evening.
Occasional SE gusts possible towards the morning push before
steadily increasing through the day.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
.OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.TUE NGT...MVFR in RA, gradually becoming VFR towards day break.
S-SW winds G20KT. LLWS Coastal Terminals Early.
.WED...VFR except Eastern Long Island and CT which improve to VFR
early. WNW winds G20-25KT.
.THU...VFR. NW winds G20KT.
.FRI...VFR.
.FRI NIGHT-SAT...MVFR...possible RASN east.
&&
.MARINE...
High pressure moves offshore tonight setting up an increasing
southerly flow. The pressure gradient will increase tonight into
Tuesday ahead of an approaching cold front. Wind gusts up to 25
kt are possible on the waters late tonight, increasing to 25-30
kt on Tuesday. Ocean seas will also build above 5 ft. A small
craft advisory remains in effect for all the waters on Tuesday.
Wind speeds continue to increase Tuesday night just ahead of a
cold front. The eastern waters could observe brief gale force
winds early Tuesday night. A gale watch remains in effect for
Tuesday night. Winds then shift to the west-northwest as the
cold front passes early Wednesday.
Seas will begin to gradually subside Wednesday night into
Thursday. Due to wind direction expecting higher seas across
eastern waters during this timeframe, therefore Small Craft
Advisory may be needed for these eastern zones mainly due to
high seas with gusts coming down. Seas will then subside further
with weakening gradient into Thursday night and Friday with
weak high pressure in control. Seas will then start to edge up
later Saturday night into Sunday in response to developing low
pressure. Gusty NW flow develops with possible Gales into Sunday
night behind intensifying low.
&&
.HYDROLOGY...
A widespread three quarters to one inch of rain is forecast
Tuesday afternoon into early Wednesday. Locally higher amounts
are possible. At this time, no hydrologic impacts are expected.
No major hydrological impacts expected. Liquid precipitation
amounts expected over the weekend will range from 0.25 to .50
inches.
&&
.TIDES/COASTAL FLOODING...
Strengthening SE winds tonight into Tuesday morning should
generate 3/4 to 1 1/2 ft of surge Tuesday morning. Along with
tides still running astronomically high, widespread minor
coastal flooding is expected for vulnerable southern bays
locations of Queens and Nassau county, tidally affected locales
in NE NJ and coastal SW CT and Westchester. Flooding should be
brief and localized for other areas along NY Harbor and Western
LI Sound.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) is off the
air for an extended period of time. See our headline news on
the web at: http:/weather.gov/nyc
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Coastal Flood Advisory from 11 AM this morning to 1 PM EST
this afternoon for CTZ009.
NY...Coastal Flood Advisory from 11 AM this morning to 1 PM EST
this afternoon for NYZ071.
Coastal Flood Advisory from 8 AM this morning to noon EST
today for NYZ178-179.
NJ...Coastal Flood Advisory from 8 AM this morning to noon EST
today for NJZ006-106-108.
MARINE...Small Craft Advisory from 4 AM early this morning to 6 AM EST
Wednesday for ANZ335-338-340-345-355.
Gale Watch from this evening through late tonight for ANZ330-
350-353.
Small Craft Advisory from 4 AM early this morning to 6 PM EST
this evening for ANZ330-350-353.
&&
SYNOPSIS...BC/JE
NEAR TERM...BC/NV/JM
SHORT TERM...BC
LONG TERM...JE
AVIATION...MD/DS
MARINE...BC/JE
HYDROLOGY...BC/JE
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Dec 4, 4:36 PM EST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service New York NY 436 PM EST Mon Dec 4 2017 CTZ005>008-010>012-NJZ002-004-103>105-107-NYZ067>070-072>075-078>081- 176-177-052145- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern New Haven-Southern Middlesex- Southern New London-Western Passaic-Eastern Passaic-Western Bergen- Eastern Bergen-Western Essex-Western Union-Orange-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau- 436 PM EST Mon Dec 4 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ178-179-052145- Hudson-Eastern Essex-Eastern Union-Southern Queens-Southern Nassau- 436 PM EST Mon Dec 4 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 AM TO NOON EST TUESDAY... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071-052145- Southern Fairfield-Southern Westchester- 436 PM EST Mon Dec 4 2017 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM TO 1 PM EST TUESDAY... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ335-338-340-345-355-052145- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 436 PM EST Mon Dec 4 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time that would meet National Weather Service warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-350-353-052145- Long Island Sound East of New Haven CT/Port Jefferson NY- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 436 PM EST Mon Dec 4 2017 ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.